MAUDE Adverse Event Report: CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51004006L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Bone Cement Implantation Syndrome (4583)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the 4mm 6cm saber radianz percutaneous transluminal angioplasty (pta) was used.It was delivered to the lesion and inflated.However, it ruptured at eight atm during its initial inflation.The product was removed intact from the patient.There was no reported injury to the patient.The lesion was the superficial femoral artery.The lesion was mildly calcified, and the vessel tortuosity was also mild.The stenosis was complete at 100%, and the device was used for a chronic total occlusion (cto).The product was stored in accordance with the instructions for use (ifu).There were no difficulties encountered with removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.No kinks or damages were observed prior to insertion into the patient.The device was prepared as per the instructions for use and maintained negative pressure during preparation.There was no resistance/friction noted while inserting the balloon through the rotating hemostatic valve or the guide catheter, nor was there any difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter did not have any acute bends and did not kink during use.The contrast to saline/ratio and the completion details of the procedure were not provided.The device was discarded post-procedure.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a chronic total occlusion with mild calcification and 100% stenosis may have contributed to the reported event.A chronically occluded vessel makes crossing into the lesion difficult; it is likely damage to balloon material occurred in the attempt to cross or upon inflation.However, without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 4mm 6cm saber radianz percutaneous transluminal angioplasty (pta) was used.It was delivered to the lesion and inflated.However, it ruptured at 8 atm during its initial inflation.The product was removed intact from the patient.There was no reported injury to the patient.The lesion was the superficial femoral artery.The product was stored in accordance with the instructions for use (ifu).There were no difficulties encountered with removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.No kinks or damages were observed prior to insertion into the patient.The device was prepared as per the instructions for use and maintained negative pressure during preparation.The lesion was mildly calcified, and the vessel tortuosity was also mild.The stenosis was complete at 100%, and the device was used for a chronic total occlusion (cto).There was no resistance/friction noted while inserting the balloon through the rotating hemostatic valve or the guide catheter, nor was there any difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter did not have any acute bends and did not kink during use.The contrast to saline/ratio and the completion details of the procedure were not provided.The device was discarded post-procedure.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR201-02
CS   CR20102
7863138372
MDR Report Key20137179
Report Number3007635982-2024-00223
Device Sequence Number15319091
Product Code LIT
UDI-Device Identifier20705032081327
UDI-Public(01)20705032081327(17)250930(10)82258893
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2025
Device Catalogue NumberR51004006L
Device Lot Number82258893
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexUnknown